Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the automorphism group of a Lie group


Author: D. Wigner
Journal: Proc. Amer. Math. Soc. 45 (1974), 140-143
MSC: Primary 22D45; Secondary 22E15, 22E20
DOI: https://doi.org/10.1090/S0002-9939-1974-0357684-0
Erratum: Proc. Amer. Math. Soc. 60 (1976), 376.
MathSciNet review: 0357684
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that the automorphism group of a connected real or complex Lie group contains an open real or complex algebraic subgroup. It follows that the identity component of the group of complex automorphisms of a connected complex Lie group is a complex algebraic group.


References [Enhancements On Off] (What's this?)

  • [1] A. Białynicki-Birula and M. Rosenlicht, Injective morphisms of real algebraic varieties, Proc. Amer. Math. Soc. 13 (1962), 200-203. MR 25 #3936. MR 0140516 (25:3936)
  • [2] G. Hochschild, The structure of Lie groups, Holden-Day, San Francisco, Calif., 1965. MR 34 #7696. MR 0207883 (34:7696)
  • [3] -, Introduction to affine algebraic groups, Holden-Day, San Francisco, Calif., 1971. MR 43 #3268. MR 0277535 (43:3268)
  • [4] L. Pontrjagin, Topological groups, GITTL, Moscow, 1938; English transl., Princeton Math. Series, vol. 2, Princeton Univ. Press, Princeton, N. J., 1939. MR 1, 44.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D45, 22E15, 22E20

Retrieve articles in all journals with MSC: 22D45, 22E15, 22E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0357684-0
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society